MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RETAIN-SLEEVE STD F/MATRIX 5.5; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH RETAIN-SLEEVE STD F/MATRIX 5.5; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Device is an instrument and is not implanted/explanted.Telephone number and address unknown.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, a surgery for degenerative lumbar spondylolisthesis was performed.The fixed area was l3-l5.During the surgery, the surgeon successfully inserted the screw by using the connected two devices.Then, he found that the thread part of retain sleeve was broken.As the screw insertion was successfully done, he completed the surgery without any delay.No broken parts were found left in the body, and there was no adverse consequence to the patient.There is no complaint against the screwdriver.The procedure was successfully completed.Concomitant parts: unknown quantity of unknown screws, 1 qty, part number 03.632.005, lot number unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Facility address and phone number are known.Dhr review: part: 03.632.001; synthes lot: 6624740; supplier lot: 596692g08; release to warehouse date: january 01, 2011; supplier: magnum manufacturing center, inc.; manufacturing site: monument; no nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation selection investigation site: cq zuchwil; selected flow: 5.Broken visual inspection: the received retaining sleeve shows that the half of the first two threads are broke off from the distal tip.Furthermore, the whole device is in a very used condition.The broken off portion is missing.Dimensional inspection: not required per selected investigation flow as root cause is use related.In addition, because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: not required per selected investigation flow as root cause is use related.Material review: the material review was performed during the device history review and meets the specification.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information, we are not able to determine the exact cause of this complaint.We assume that the threads of the retaining sleeves were damaged by a loose prime lock connection between the retaining sleeve and the screw during the insertion.Such a loose connection, in combination with high lateral stress, can lead to a breakage of the thread.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETAIN-SLEEVE STD F/MATRIX 5.5
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7439586
Report Number8030965-2018-53182
Device Sequence Number13739183
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot Number6624740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1